Washington, 2015Wildfire in Washington, July 20 to 23, 2015
July 20 to 23, 2015 · NWS OTX · 1 event in 1 county or zone
This wildfire cause remains under investigation. It originated 7 miles southwest of George, WA.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
This wildfire cause remains under investigation. It originated 7 miles southwest of George, WA. It burned 900 acres and cost $200,000 to contain/suppress.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 19, 9:38 PM PST, 2 hours 22 minutes earlier.
Area forecast discussion, Jul 19, 9:38 PM PST, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1038 PM PDT SUN JUL 19 2015
.SYNOPSIS....
High pressure will begin to weaken, allowing a weak system to
pass through Monday. This will bring a chance of showers and
thunderstorms across the Canadian border counties. It will also
lead to an increase in winds. Tuesday through Thursday, the
threat of showers gradually returns, mainly to the mountains, with
breezy conditions and more seasonal temperatures. Friday and
through the weekend is expected to be mainly dry with seasonal
temperatures with only a small chance of showers near the Canadian
border.
&&
.DISCUSSION...
Scattered showers and thunderstorms that brought locally heavy
rain to the North Cascades this evening are diminishing in
strength and areal coverage but we could still see a few cells
form over the northern tier overnight. A Flash Flood Warning was
issued for cells redeveloping over the area just to the north of
the 2014 Upper Falls burn scar. The heavy rain was concentrated
over Andrews Creek, placing the Andrews Creek Campground at risk.
This is a very remote area and no reports of flooding have been
received so far. Models are still advertising gusty winds
developing with a cold frontal passage Monday afternoon and
evening across the Cascade gap valleys and into the basin and WA
Palouse. The Red Flag Warning continues for these areas for the
combination of gusty winds and low relative humidity. /Kelch
&&
.AVIATION...
06Z TAFS: isolated showers and thunderstorms will continue over
the mountains near the Canadian border and along the East Slopes
of the Cascades tonight but will remain north of the TAF sites. A
cold front will bring gusty northwest to southwest winds to the
region after 17Z Monday. Precipitation associated with the front
is expected to again remain north of all TAF sites. There is a low
probability of isolated showers and thunderstorms affecting
KGEG/KSFF/KCOE Monday afternoon and evening. High confidence that
VFR conditions with mostly clear to partly cloudy skies will
continue at all TAF sites through 06z Tuesday. /EK
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 66 91 60 86 59 81 / 10 10 0 0 0 10
Coeur d'Alene 62 90 57 86 57 81 / 10 10 0 0 0 10
Pullman 60 89 54 86 52 79 / 10 10 0 0 0 10
Lewiston 68 97 65 95 65 87 / 0 0 0 0 0 10
Colville 61 94 55 89 54 84 / 20 20 0 0 10 10
Sandpoint 58 87 52 85 50 80 / 10 20 0 0 0 10
Kellogg 59 88 55 85 53 77 / 10 10 0 0 0 10
Moses Lake 68 98 61 90 60 85 / 10 0 0 0 0 0
Wenatchee 72 94 66 89 65 84 / 10 0 0 0 0 10
Omak 65 98 60 89 58 86 / 20 10 0 0 10 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Red Flag Warning from Noon to 8 PM PDT Monday for East
Washington Central Cascade Valleys (Zone 677)-East
Washington Northern Columbia Basin (Zone 673)-East
Washington Palouse and Spokane Area (Zone 674)-East
Washington South Central Cascade Valleys (Zone 676).
&&Hazardous weather outlook, Jul 19, 1:52 PM PST, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
252 PM PDT SUN JUL 19 2015
IDZ001-WAZ037-038-042-043-202200-
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
252 PM PDT SUN JUL 19 2015
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Washington and Northeast Washington.
.DAY ONE...THIS AFTERNOON AND TONIGHT
Widely scattered showers and thunderstorms are expected near the
Canadian border by this evening and overnight. These storms will
be capable of producing gusty winds...brief heavy rain...and small
hail. Lightning may also result in new fire starts.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
No hazardous weather is expected at this time.
WAZ032>036-041-044-202200-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA-
WATERVILLE PLATEAU-
252 PM PDT SUN JUL 19 2015
This Hazardous Weather Outlook is for portions of Central
Washington...East Central Washington...North Central Washington...
Northeast Washington and Southeast Washington.
.DAY ONE...THIS AFTERNOON AND TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
Breezy winds with low relative humidity are expected Monday
afternoon and evening...and possibly again on Tuesday. This will
result in the potential for rapid fire spread of any new or
existing fires.
IDZ002>004-026-027-WAZ031-202200-
COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-
252 PM PDT SUN JUL 19 2015
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho and Southeast Washington.
.DAY ONE...THIS AFTERNOON AND TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
No hazardous weather is expected at this time.
Wildfire, Moses Lake Area
- When
- July 20, 12:00 AM PST to July 23, 12:00 AM PST
- Where
- Moses Lake Area forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 47.095, -119.006 (the zone’s center; the record gives no point)
This wildfire cause remains under investigation. It originated 7 miles southwest of George, WA. It burned 900 acres and cost $200,000 to contain/suppress.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Damaging Wind in Texas, July 20, 2015$300,000 · 50 kt wind · 3 events
- Flash Flood and Damaging Wind in New Mexico, July 20, 2015$270,000 · 61 kt wind · 3 events
- Damaging Winds in Kentucky, July 20, 2015$67,000 · 70 kt wind · 3 events
- Flash Flooding in Indiana, July 20 to 21, 2015$45,000 · 3 events
- Hail and Damaging Winds in Oklahoma, July 20, 2015$25,000 · 1.75 in hail · 6 events
- Lightning Strikes in Georgia, July 20, 2015$25,000 · 2 events
- Damaging Wind in Georgia, July 20, 2015$24,000 · 50 kt wind · 1 event
- Damaging Winds in Connecticut, July 20, 2015$18,000 · 61 kt wind · 5 events
- Rip Current in Oregon, July 20, 20151 injured · 1 event
- Damaging Winds in Kentucky, July 20, 2015$1,000 · 52 kt wind · 6 events
- Damaging Winds in North Carolina, July 20, 201550 kt wind · 5 events
- Tornado and Debris Flow in California, July 20 to 21, 2015EF0 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599534.